MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX TUBE SECUREMENT ENDOTRACHEAL; SUPPORT, BREATHING TUBE

SMITHS MEDICAL ASD, INC. PORTEX TUBE SECUREMENT ENDOTRACHEAL; SUPPORT, BREATHING TUBE
Catalog Number 100/503/200JP
Medical Device Problem Codes Disconnection (1171); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: event day unknown.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the velcro on the tube holder comes off, and the rubber part stretches.This causes the tracheotomy tube to come out.Among 37 tracheostomy patients, 20 used ventilators.Tube holders were changed weekly, with gauze placed between the tube and neck.Many patients had heavy secretions.In one case, the tracheostomy tube came out due to the rubber part stretching, and in another, the tube holder became wet, causing the velcro to come off.This occurred during patient use, during infusion.There was no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B5: event description corrected.G2: corrected.H6: corrected.This report is to document the rubber stretching on the device.Another report (-----) was submitted to document the holder becoming wet causing the velcro to come off.
 
Event or Problem Description
It was reported that the velcro on the tube holder comes off, and the rubber part stretches.This causes the tracheotomy tube to come out.Among 37 tracheostomy patients, 20 used ventilators.Tube holders were changed weekly, with gauze placed between the tube and neck.Many patients had heavy secretions.In one case, the tracheostomy tube came out due to the rubber part stretching, and in another, the tube holder became wet, causing the velcro to come off.This occurred during patient use, during infusion.There was no patient harm/adverse event reported.This report is to document the rubber stretching on the device.Another report (-----) was submitted to document the holder becoming wet causing the velcro to come off.
 
Additional Manufacturer Narrative
H3 and h6.Codes: updated.Device evaluation: the customer reported issue of the velcro on the tube holder comes off, and the rubber part stretches¿ was confirmed during visual inspection.The cause was unknown, and the returned product was sent to the supplier for evaluation.A device history record (dhr) review could not be performed as the lot number was unknown.Additionally, the item is a purchased finished good, manufacturing records are retained by the supplier at their manufacturing site and are not readily available for review.

Brand Name
PORTEX TUBE SECUREMENT ENDOTRACHEAL
Common Device Name
SUPPORT, BREATHING TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21786658
Report Number3012307300-2025-03866
Device Sequence Number8692415
Product Code JAY
UDI-Device Identifier15019315031823
UDI-Public(01)15019315031823
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/503/200JP
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer03/10/2025
05/20/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date04/09/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown